Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 198, NWS Pittsburgh, PA

August 9, 2012Allegheny County, Washington County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 9, 2012, 8:51 PM EDT for Allegheny County, Washington County, Pennsylvania. It was in force for 24 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2012, 8:51 PM EDT (00:51 UTC)
Expired
Aug 9, 2012, 9:15 PM EDT
In force
24 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Allegheny County, PA, Washington County, PA

The radar

The Pittsburgh radar (KPBZ), 13 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 8:54 PM EDTTSTM WND DMG1 N Joffre, PATREES DOWN
Aug 9, 9:04 PM EDTTSTM WND DMG2 S Imperial, PALARGE BRANCHES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 4:41 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 0.9 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2012-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1569 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2012-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1569 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1340 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

201 
WUUS51 KPBZ 100051
SVRPBZ
PAC003-125-100115-
/O.NEW.KPBZ.SV.W.0198.120810T0051Z-120810T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
851 PM EDT THU AUG 9 2012

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA...
  NORTHWESTERN WASHINGTON COUNTY IN SOUTHWEST PENNSYLVANIA...

* UNTIL 915 PM EDT

* AT 849 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BURGETTSTOWN...MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  FLORENCE...           BURGETTSTOWN...       MCDONALD...
  UPPER SAINT CLAIR...  OAKDALE...            MOON...
  IMPERIAL...           BRIDGEVILLE...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-376 BETWEEN MILE MARKERS 53 AND 63.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 50 AND 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

&&

LAT...LON 4053 8017 4034 8005 4027 8045 4044 8050
TIME...MOT...LOC 0051Z 253DEG 19KT 4037 8040

$$


15
2 follow-up statements
127 
WWUS51 KPBZ 100100
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
900 PM EDT THU AUG 9 2012

PAC003-125-100115-
/O.CON.KPBZ.SV.W.0198.000000T0000Z-120810T0115Z/
ALLEGHENY PA-WASHINGTON PA-
900 PM EDT THU AUG 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR WASHINGTON AND ALLEGHENY COUNTIES...

AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR MCDONALD...MOVING EAST
AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  FLORENCE...           BURGETTSTOWN...       MCDONALD...
  IMPERIAL...           OAKDALE...            MOON...
  UPPER SAINT CLAIR...  BRIDGEVILLE...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-376 BETWEEN MILE MARKERS 53 AND 63.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 50 AND 58.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4053 8017 4034 8005 4027 8045 4044 8050
TIME...MOT...LOC 0101Z 248DEG 21KT 4040 8029

$$


15
270 
WWUS51 KPBZ 100115
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
915 PM EDT THU AUG 9 2012

PAC003-125-100125-
/O.EXP.KPBZ.SV.W.0198.000000T0000Z-120810T0115Z/
ALLEGHENY PA-WASHINGTON PA-
915 PM EDT THU AUG 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON AND ALLEGHENY
COUNTIES EXPIRES AT 915 PM EDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS AND WILL BE ALLOWED TO EXPIRE. THIS STORM MAY CONTINUE TO 
PRODUCE GUSTY WINDS AS IT COLLAPSES.

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-376 BETWEEN MILE MARKERS 53 AND 63.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 50 AND 58.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4053 8017 4034 8005 4027 8045 4044 8050
TIME...MOT...LOC 0115Z 248DEG 21KT 4043 8019

$$


15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 5:06 PM EDT, 3 hours 45 minutes earlier.

Area forecast discussion, Aug 9, 5:06 PM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
506 PM EDT THU AUG 9 2012

.SYNOPSIS...
A COLD FRONT IS EXPECTED TO BRING SOME MUCH NEEDED WIDESPREAD
RAIN TONIGHT AND TOMORROW...AS WELL AS COOLER TEMPERATURES FOR THE
START OF THE WEEKEND.

&&

.NEAR TERM /THROUGH FRIDAY/...

ATMOSPHERE OVER THE UPPER OHIO VALLEY REGION HAS DESTABILIZED
SUFFICIENTLY IN ADVANCE OF SHORTWAVE AND SURFACE CDFNT FOR THE
STORM PREDICTION CENTER TO ISSUE A SEVERE THUNDERSTORM WATCH FOR
MUCH OF THE AREA. THAT WATCH IS MUCH DEPENDANT ON DIURNAL SUPPORT
OF THE INSTABILITY FIELD AND WILL BE IN EFFECT UNTIL A COUPLE
HOURS AFTER SUNSET.

BY FRIDAY...LOW PRESSURE IS PROJECTED TO BE OVER LAKE ERIE AND IS
PROGGED TO SIMPLY DRIFT TO THE NORTH THROUGH THE DAY AS COLD
FRONT COMPLETES A SHIFT TOWARD EASTERN ZONES OF THE AREA.

SPC HAS THUS KEPT THE EASTERN HALF OF THE FORECAST AREA IN A
SLIGHT RISK FOR SEVERE WEATHER ON FRIDAY...WITH ADEQUATE
INSTABILITY/SHEAR CURRENTLY FORECAST. THESE VALUES WILL BE HIGHLY
DEPENDENT ON JUST HOW QUICKLY THE FRONT MOVES THROUGH. AT THIS
TIME...APPEARS THAT IF THE FRONT MOVES THROUGH BY LATE MORNING OR
EARLY AFTERNOON...THERE MAY NOT BE ENOUGH INSTABILITY FOR STORMS
TO GO SEVERE.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
CONTINUE A HIGH PROBABILITY OF MEASURABLE RAINFALL FRIDAY NIGHT AS
A -4 TO -5 STANDARD DEVIATION UPPER LEVEL LOW PRESSURE TRACKS ACROSS
THE LOWER GREAT LAKES.  AS THE SYSTEM TRUDGES EAST...IT DOES
WEAKEN...BUT STILL POSES A LOT OF UNCERTAINTY WITH THE SKY FORECAST
THROUGH SATURDAY.  TRIPLE POINT /OCCLUSION/ CROSSES DURING THE
OVERNIGHT HOURS FRIDAY NIGHT...WHICH WILL BRING LESS THAN QUARTER OF
AN INCH OF RAIN.  AS THE CYCLONE WOBBLES NNE...ANALYSIS OF LAYER
GRIDDED RH FIELDS BELOW H7 POINT TO OVC CONDITIONS ALONG AND N OF
I-76 TO PHD SAT.  LOCATIONS S AND SE SHOULD SEE A DECENT AMOUNT OF
SUNSHINE GIVEN THEY RESIDE BENEATH THE DRY CONVEYOR BELT.
CONFIDENCE HAS INCREASED TO FURTHER RAISE THE PROBABILITY OF PCPN
AND SKY COVER FRI NGT.  WITH THE CLOUDS AND WET
WEATHER...COMMUNITIES N OF I-80 MAY NOT GET OUT OF THE 60S SAT.

DECREASING CLOUDS WILL BE THE TREND N OF PIT SAT NGT...WHILE THE
BALANCE OF THE AREA STAYS PCLDY.  SW FLOW USHERS IN A WARMER SUN
AFTN.  H8 TEMPS CLIMB TO 15C COUPLED WITH A MIXING LAYER OF NEARLY
4-5 KFT TEMPERATURES SHOULD COME CLOSE TO 80F.

A BLEND OF HPCGUIDE AND MOSGUIDE BIAS CORRECTED GRIDDED DATA WAS
USED FOR TEMPS.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
HIGHLIGHTS:
- NO BIG SYSTEMS
- NORMAL TEMPERATURES

ZONAL FLOW ALOFT FOR MUCH OF THE EXTENDED FORECAST.  THE MAIN SYSTEM
WHICH WILL BRING RAINFALL TO A LARGE PART OF THE AREA IS FORECAST TO
CROSS THE SECOND HALF OF TUESDAY.  DEPENDING ON WHAT TIME THE FRONT
TRAVERSES...IT COULD MEAN A THREAT OF STRONG STORMS GIVEN SUFFICIENT
MID LEVEL WINDS AND COOLING ALOFT.  DRY WEATHER IS PREDICTED THE
NEXT TWO DAYS UNDER NW FLOW.  ECMWF IS STRONGER WITH A H5 CYCLONE
DROPPING THRU NEW ENGLAND THAN GFS...BUT EITHER WAY WE SHOULD RESIDE
FAR ENOUGH SW THAT IT WILL NOT IMPACT OUR WEATHER.

BOTH LONG RANGE OPERATIONAL MODELS AND THEIR RESPECTIVE ENSEMBLE
MEANS ILLUSTRATE A BUILDING ANTICYCLONE INTO THE OHIO VALLEY LATE IN
THE PERIOD...WHICH WOULD BRING TEMPS BACK ABOVE NORMAL NEXT THURSDAY
INTO THE WEEKEND.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
FAIRLY WIDESPREAD TSRA DVLPMNT IS EXPECTED THROUGH THE EVE AS AN
UPR SHRTWV/SFC CDFNT MOVE OVR THE REGION. RESTRICTIONS TO IFR AND
TAF AMENDMENTS FOR SVR SHOULD THUS BE ANTICIPATED.

DEEP MOIST CONVECTION IS EXPECTED TO DIMINISH OVRNGT...BUT MOIST BOUNDARY
LAYER AND RESIDUAL SHRA IS LIKELY TO CONTINUE IFR RESTRICTION
POTENTIAL THROUGH THE NIGHT.

.OUTLOOK...FRIDAY THROUGH MONDAY...
RESTRICTIONS CAN BE EXPECTED IN WIDESPREAD SHOWERS AND THUNDERSTORMS
THROUGH FRIDAY. MORE ISOLATED COVERAGE IS ANTICIPATED ON SATURDAY
AND SUNDAY AND MONDAY SHOULD SEE A RETURN TO VFR CONDITIONS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&

15
Hazardous weather outlook, Aug 9, 7:33 PM EDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
733 PM EDT THU AUG 9 2012

MDZ001-PAZ023-073>076-WVZ023-041-102345-
GARRETT-INDIANA-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-PRESTON-TUCKER-
733 PM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH THIS
EVENING. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A SLIGHT RISK FOR SEVERE THUNDERSTORMS CONTINUES ON FRIDAY. THE
MAIN SEVERE THREAT WILL BE DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ021-022-102345-
MARION-MONONGALIA-
733 PM EDT THU AUG 9 2012

...SEVERE THUNDERSTORM WATCH 567 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A SLIGHT RISK FOR SEVERE THUNDERSTORMS CONTINUES ON FRIDAY. THE
MAIN SEVERE THREAT WILL BE DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029-
031-WVZ001>004-012-102345-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-
733 PM EDT THU AUG 9 2012

...SEVERE THUNDERSTORM WATCH 567 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Aug 9, 7:45 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
745 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     5 E NEW CASTLE          41.00N  80.25W
08/09/2012                   LAWRENCE           PA   EMERGENCY MNGR

            TREE ON MOBILE HOME. NO INJURIES.

&&

EVENT NUMBER PBZ1200968

XX
Special weather statement, Aug 9, 7:50 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
750 PM EDT THU AUG 9 2012

PAZ014-015-022-100030-
ARMSTRONG PA-BUTLER PA-CLARION PA-
750 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BUTLER...NORTHWESTERN
ARMSTRONG AND SOUTHWESTERN CLARION COUNTIES...

AT 747 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF MORAINE STATE PARK...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  BUTLER...             HOOKER...             CHICORA...
  EAST BRADY...         BRADYS BEND...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4112 7959 4086 7952 4078 8009 4105 8000
Special weather statement, Aug 9, 7:55 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
755 PM EDT THU AUG 9 2012

OHZ049-050-058-059-100030-
BELMONT OH-GUERNSEY OH-HARRISON OH-JEFFERSON OH-
755 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM WILL AFFECT BELMONT...EAST CENTRAL
GUERNSEY...SOUTH CENTRAL JEFFERSON AND SOUTHEASTERN HARRISON
COUNTIES...

AT 752 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
BARNESVILLE...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. INTENSE LIGHTNING
CAN BE EXPECTED FROM THESE STORMS. MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. DO NOT SEEK SHELTER UNDER TREES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  SOMERTON...           BARNESVILLE...        BETHESDA...
  MORRISTOWN...         BARKCAMP STATE PARK...
  FLUSHING...           SAINT CLAIRSVILLE...  NEW ATHENS...
  ADENA...              DILLONVALE...         TILTONSVILLE...
  SMITHFIELD...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-70 IN OHIO BETWEEN MILE MARKERS 198 AND 219.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4036 8085 4020 8067 4016 8070 3988 8116
      4001 8131
Special weather statement, Aug 9, 8:12 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
812 PM EDT THU AUG 9 2012

PAZ008-009-015-016-100115-
CLARION PA-FOREST PA-JEFFERSON PA-VENANGO PA-
812 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORMS WILL AFFECT CLARION...EXTREME EAST CENTRAL
VENANGO...NORTHWESTERN JEFFERSON AND SOUTHERN FOREST COUNTIES...

AT 811 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 3 MILES
SOUTHEAST OF FRYBURG TO 5 MILES NORTHWEST OF SLIGO...MOVING EAST AT
25 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL DITCHES
AND SMALL STREAMS.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  KNOX...               FRYBURG...            SLIGO...
  CLARION...            COOK FOREST STATE PARK...
  LIMESTONE...          REDCLYFFE...
  CLEAR CREEK STATE PARK...                   SUMMERVILLE...
  BROOKVILLE...

THIS WILL IMPACT THE FOLLOWING HIGHWAY...

I-80 BETWEEN MILE MARKERS 52 AND 86.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4107 7894 4105 7932 4110 7964 4139 7947
      4145 7906 4143 7906 4142 7909 4136 7909
      4136 7902
Special weather statement, Aug 9, 8:36 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
836 PM EDT THU AUG 9 2012

PAZ014-100100-
BUTLER PA-
836 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BUTLER COUNTY...

AT 834 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
CRANBERRY...MOVING NORTHEAST AT 20 MPH.

PENNY SIZED HAIL HAS BEEN REPORTED WITH THIS STORM IN CRANBERRY.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  CRANBERRY...          MARS...               ZELIENOPLE...
  EVANS CITY...         BUTLER...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 78 AND 91.
I-76 BETWEEN MILE MARKERS 25 AND 28.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4084 7976 4067 7997 4068 8015 4080 8016
      4098 8000
Local storm report, Aug 9, 8:44 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
844 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     TSTM WND DMG     2 ENE ENON VALLEY       40.86N  80.42W
08/08/2012                   LAWRENCE           PA   PUBLIC

            MULTIPLE TREES AND POWERLINES DOWN

0725 PM     TSTM WND DMG     4 SSE BESSEMER          40.92N  80.46W
08/08/2012                   LAWRENCE           PA   FIRE DEPT/RESCUE

            TREES AND WIRES DOWN THROUGHOUT NORTH BEAVER TWP.

0735 PM     TSTM WND DMG     LISBON                  40.77N  80.77W
08/08/2012                   COLUMBIANA         OH   911 CALL CENTER

            MULTIPLE TREES DOWN...POWER OUTAGES

0800 PM     TSTM WND DMG     EAST PALESTINE          40.83N  80.54W
08/08/2012                   COLUMBIANA         OH   911 CALL CENTER

            MULTIPLE TREES DOWN...POWER OUTAGES

0805 PM     TSTM WND DMG     2 S EAST PALESTINE      40.80N  80.54W
08/08/2012                   COLUMBIANA         OH   911 CALL CENTER

            MULTIPLE TREES DOWN...POWER OUTAGES IN NEGLEY

0900 PM     HAIL             MORGANTOWN              39.63N  79.96W
08/08/2012  E1.00 INCH       MONONGALIA         WV   PUBLIC

0937 PM     TSTM WND DMG     MONROEVILLE             40.42N  79.79W
08/08/2012                   ALLEGHENY          PA   911 CALL CENTER

            MULTIPLE TREES AND POWER LINES DOWN BLOCKING PA ROUTE
            48

0952 PM     HAIL             PITTSBURGH              40.46N  79.82W
08/08/2012  U0.75 INCH       ALLEGHENY          PA   PUBLIC

            EVENT OCCURRED BETWEEN 937 PM 08/08/2012 AND 952 PM
            08/08/2012

1231 PM     HAIL             PARSONS                 39.09N  79.68W
08/09/2012  M0.75 INCH       TUCKER             WV   PUBLIC

1235 PM     TSTM WND DMG     6 N PARSONS             39.18N  79.68W
08/09/2012                   TUCKER             WV   911 CALL CENTER

            TREES REPORTED DOWN.

0120 PM     HAIL             MILL RUN                39.97N  79.46W
08/09/2012  U0.88 INCH       FAYETTE            PA   PUBLIC

            EVENT OCCURRED BETWEEN 105 PM 08/09/2012 AND 120 PM
            08/09/2012

0135 PM     HAIL             MORGANTOWN              39.63N  79.96W
08/09/2012  M0.75 INCH       MONONGALIA         WV   MEDIA

0136 PM     HAIL             MILL RUN                39.95N  79.45W
08/09/2012  M0.88 INCH       FAYETTE            PA   PUBLIC

0138 PM     HAIL             MORGANTOWN              39.63N  79.96W
08/09/2012  M0.75 INCH       MONONGALIA         WV   TRAINED SPOTTER

0147 PM     HAIL             MORGANTOWN              39.63N  79.96W
08/09/2012  M1.00 INCH       MONONGALIA         WV   TRAINED SPOTTER

0148 PM     HAIL             MORGANTOWN              39.64N  79.95W
08/09/2012  U0.88 INCH       MONONGALIA         WV   PUBLIC

            EVENT OCCURRED BETWEEN 133 PM 08/09/2012 AND 148 PM
            08/09/2012

0152 PM     HAIL             MORGANTOWN              39.64N  79.95W
08/09/2012  U0.88 INCH       MONONGALIA         WV   PUBLIC

            EVENT OCCURRED BETWEEN 137 PM 08/09/2012 AND 152 PM
            08/09/2012

0157 PM     HAIL             6 N PARSONS             39.18N  79.68W
08/09/2012  M0.75 INCH       TUCKER             WV   911 CALL CENTER

            OCCURRED ON COUNTY FARM ROAD BETWEEN PARSONS AND ST.
            GEORGE.

0210 PM     HAIL             FAIRMONT                39.48N  80.14W
08/09/2012  M0.75 INCH       MARION             WV   MEDIA

0224 PM     HAIL             KINGWOOD                39.50N  79.73W
08/09/2012  U0.50 INCH       PRESTON            WV   PUBLIC

            EVENT OCCURRED BETWEEN 209 PM 08/09/2012 AND 224 PM
            08/09/2012

0241 PM     HAIL             ALLENPORT               40.09N  79.86W
08/09/2012  U0.25 INCH       WASHINGTON         PA   PUBLIC

            EVENT OCCURRED BETWEEN 226 PM 08/09/2012 AND 241 PM
            08/09/2012

0244 PM     TSTM WND DMG     3 E BRUCETON MILLS      39.66N  79.58W
08/09/2012                   PRESTON            WV   DEPT OF HIGHWAYS

            ONE TREE DOWN

0408 PM     HAIL             NEWBURG                 39.41N  79.82W
08/09/2012  M0.88 INCH       PRESTON            WV   PUBLIC

0535 PM     HAIL             PULASKI                 41.11N  80.43W
08/09/2012  E0.75 INCH       LAWRENCE           PA   PUBLIC

0545 PM     TSTM WND DMG     WEST MIDDLESEX          41.17N  80.46W
08/09/2012                   MERCER             PA   COUNTY OFFICIAL

            TREES DOWNED

0545 PM     TSTM WND DMG     HERMITAGE               41.23N  80.44W
08/09/2012                   MERCER             PA   COUNTY OFFICIAL

            TREES DOWN

0555 PM     TSTM WND DMG     FREDONIA                41.32N  80.26W
08/09/2012                   MERCER             PA   TRAINED SPOTTER

            TREES DOWN.

0600 PM     HAIL             HANOVERTON              40.76N  80.94W
08/09/2012  E0.75 INCH       COLUMBIANA         OH   MEDIA

0609 PM     HAIL             NORWICH                 39.98N  81.79W
08/09/2012  E0.88 INCH       MUSKINGUM          OH   PUBLIC

0610 PM     TSTM WND DMG     3 W MERCER              41.23N  80.29W
08/09/2012                   MERCER             PA   TRAINED SPOTTER

            TREES DOWN.

0645 PM     TSTM WND DMG     POLK                    41.37N  79.93W
08/09/2012                   VENANGO            PA   EMERGENCY MNGR

            TREES DOWN.

0650 PM     TSTM WND DMG     GILMORE                 40.29N  81.44W
08/09/2012                   TUSCARAWAS         OH   EMERGENCY MNGR

            POWER LINES DOWN

0700 PM     TSTM WND DMG     1 NNW RUSH              40.33N  81.38W
08/09/2012                   TUSCARAWAS         OH   EMERGENCY MNGR

            POWER LINES DOWN

0700 PM     TSTM WND DMG     FRANKLIN                41.39N  79.84W
08/09/2012                   VENANGO            PA   EMERGENCY MNGR

            TREES DOWN.

0704 PM     TSTM WND DMG     EGYPT CORNERS           41.35N  79.73W
08/09/2012                   VENANGO            PA   TRAINED SPOTTER

            TREES DOWN

0704 PM     HAIL             SENECA                  41.38N  79.71W
08/09/2012  M1.00 INCH       VENANGO            PA   TRAINED SPOTTER

0709 PM     HAIL             OIL CITY                41.43N  79.70W
08/09/2012  M1.00 INCH       VENANGO            PA   TRAINED SPOTTER

0709 PM     TSTM WND DMG     1 W MCCASLIN            41.01N  80.28W
08/09/2012                   LAWRENCE           PA   MEDIA

            TREES AND POWER LINES DOWN

0710 PM     TSTM WND DMG     5 E NEW CASTLE          41.00N  80.25W
08/09/2012                   LAWRENCE           PA   EMERGENCY MNGR

            TREE ON MOBILE HOME. NO INJURIES.

0714 PM     HAIL             2 E NEW CASTLE          41.00N  80.31W
08/09/2012  M1.00 INCH       LAWRENCE           PA   TRAINED SPOTTER

&&

EVENT NUMBER PBZ1200934 PBZ1200941 PBZ1200939 PBZ1200938 PBZ1200937
PBZ1200935 PBZ1200940 PBZ1200936 PBZ1200942 PBZ1200947 PBZ0000000
PBZ1200943 PBZ1200944 PBZ1200945 PBZ1200946 PBZ0000000 PBZ0000000
PBZ1200948 PBZ1200949 PBZ0000000 PBZ0000000 PBZ1200950 PBZ1200951
PBZ1200952 PBZ1200953 PBZ1200954 PBZ1200957 PBZ1200956 PBZ1200955
PBZ1200958 PBZ1200966 PBZ1200959 PBZ1200960 PBZ1200967 PBZ1200961
PBZ1200964 PBZ1200963 PBZ1200965 PBZ1200968 PBZ1200962

RG

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:12 PM EDTSpecial Weather StatementPBZClarion, Jefferson63 min
Aug 9, 8:36 PM EDTSpecial Weather StatementPBZButler24 min
Aug 9, 9:18 PM EDTSpecial Weather StatementPBZAllegheny27 min
Aug 9, 10:00 PM EDTSpecial Weather StatementPBZArmstrong45 min
Aug 10, 2:04 PM EDTSpecial Weather StatementPBZMercer41 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.